Hail, Avoyelles
- When
- April 6, 11:45 AM CST
- Where
- Avoyelles County, Bordelonville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.100, -91.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 6, 10:00 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1100 AM CDT WED APR 6 2005 .NEW DISCUSSION...TORNADO WATCH #130 HAS BEEN REPLACED BY TORNADO WATCH #131 IN EFFECT UNTIL 7 PM CDT. WATCH WILL CONTINUE TO ENCOMPASS THE EASTERN PORTION OF THE FORECAST AREA. WILL UPDATE ZONES SHORTLY. && MARCOTTE .SYNOPSIS...SFC ANALYSIS SHOWS A 1001 MB LO NEAR KOKC W/ A CDFNT DRAPED ACROSS ERN OK AND ERN TX. WATER VAPOR IMAGERY SHOWS A LO DRIFTING SE ACROSS OK WITH A S/WV AND JET STREAK ROUNDING THE LO ACROSS ERN TX. REGIONAL RADARS SHOW AN ASSOCIATED SQUALL LINE STRETCHING FROM WRN MS/NERN LA ACROSS THE FCST AREA TO THE NEAR SHORE WATERS OFF GALVESTON BAY. && .DISCUSSION...LINE BISECTING THE AREA THIS MRNG WILL CONTINUE TO PUSH SLOWLY EWD PAST SUNRISE. AS RADAR TRENDS HAVE SHOWN PAST COUPLE OF HOURS BEST CHC FOR SVR WX HAS BEEN MAINLY TO OUR N WHERE BETTER DEEP LAYER SHEAR & INFLUENCE FROM JET STREAK HAVE BEEN MORE PRONOUNCED. HOWEVER CANT RULE OUT A STORM OR TWO GOING SVR OVER OUR NERN ZONES THIS MRNG. MID/UPR-LVL LO WILL CONTINUE TO DRIFT SE TODAY WHILE SFC LO TRACKS A LITTLE MORE E. WATER VAPOR IMAGERY SHOWS AIRMASS MAY NOT BE DRYING SO MUCH AS MODELS ARE ADVERTISING. W/ AT LEAST A SLIGHTLY UNSTABLE AIRMASS REMAINING IN PLACE ALONG W/ DECENT CAPES & LAPSE RATES PLUS ADDITIONAL S/WV ENERGY ROUNDING THE LO HAVE ELECTED TO HOLD ONTO CHC POPS THIS AFTN FOR POSSIBLE CONVECTIVE REDEVELOPMENT UNTIL THE FNT FINALLY PASSES LATER THIS AFTN. AFTER FROPA JUST EXPECTING SOME WRAP AROUND CLOUDINESS BUT SLIM RAIN CHANCES TO ACCOMPANY THE LO AS IT MOVES PAST THRU THU. NEXT SHOT AT RAIN STARTS SUN (WENT 20 POP AREAWIDE) AND LINGERS THRU MON NGT AS NEXT MID/UPR LO & ACCOMPANYING SFC FEATURE PASS THE AREA. BEST CHC LOOKS TO BE MON. && .MARINE...DROPPED SCA FOR THE NEAR SHORE WRN WATERS AS WINDS/SEAS HAVE RELAXED THERE. SCA CONTINUES ELSEWHERE...MAINLY FOR SEAS ACROSS THE OFFSHORE WRN WATERS THOUGH AS WINDS HAVE DROPPED BELOW 20 KT. && .AVIATION...NOT A GREAT MRNG FOR FLYING W/ MVFR & IFR CONDITIONS PREVAILING OVER MUCH OF THE AREA. A BREAK IN THE CLOUDS LOOKS TO ENTER THE PICTURE BY THE AFTN W/ VFR CEILINGS ANTICIPATED BEYOND THAT W/ WRAP AROUND CLOUDS MOVING IN. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 57 75 55 / 30 20 10 0 KBPT 78 57 75 55 / 30 20 10 0 KAEX 77 54 73 53 / 50 30 10 0 KLFT 77 57 74 56 / 50 30 10 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH #131 IN EFFECT UNTIL 700 PM CDT FOR LAZ029-033-043-044-052>055. TX...NONE. CW...SMALL CRAFT ADVISORY IN EFFECT LOWER ATCHAFALAYA RIVER TO CAMERON OUT TO 60 NM AND CAMERON TO HIGH ISLAND 20 NM TO 60 NM. TORNADO WATCH #131 IN EFFECT UNTIL 7 PM CDT LOWER ATCHAFALAYA RIVER TO CAMERON OUT TO 20 NM. && LGE/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 AM CDT WED APR 6 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-071100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN... ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS... DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A BROKEN SQUALL LINE MOVING ACROSS THE AREA EARLY THIS MORNING HAS THE POTENTIAL FOR PRODUCING SEVERE THUNDERSTORMS. THE MAIN THREAT WITH THIS LINE WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A SMALL CHANCE FOR A TORNADO OR TWO...AND DUE TO THAT A TORNADO WATCH HAS BEEN ISSUED AND IS IN EFFECT UNTIL 10 AM THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO REDEVELOP BEHIND THIS LINE DURING THE AFTERNOON...UNTIL A COLD FRONT PASSES LATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MAINLY DRY WEATHER CAN EXPECTED DURING THIS PERIOD AS HIGH PRESSURE RETURNS TO THE REGION. A STORM SYSTEM APPROACHING THE REGION WILL PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY LATE IN THE WEEKEND AND EARLY NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT. LGE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL VILLE PLATTE 30.69N 92.28W
04/06/2005 1.75 INCH EVANGELINE LA LAW ENFORCEMENT
&&
MMARCOTTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1119 AM CDT WED APR 6 2005 LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-061902- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON- ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION- VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 131 FOR PARTS OF CENTRAL AND SOUTHERN LOUISIANA. THE WATCH IS IN EFFECT THROUGH 7 PM CDT. IN CENTRAL LOUISIANA THE WATCH INCLUDES THE FOLLOWING PARISH... AVOYELLES. IN SOUTH-CENTRAL LOUISIANA THE WATCH INCLUDES THE FOLLOWING PARISHES... EVANGELINE...SAINT LANDRY....ACADIA...LAFAYETTE...UPPER SAINT MARTIN...LOWER SAINT MARTIN... VERMILION...IBERIA AND SAINT MARY. THE WATCH IS ALSO IN EFFECT FOR THE COASTAL WATERS FROM THE LOWER ATCHAFALAYA RIVER TO CAMERON OUT 20 NAUTICAL MILES. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TORNADO WATCH NUMBER 130 IS NO LONGER IN EFFECT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1228 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 4 WNW BIG CANE 30.84N 92.07W
04/06/2005 0.88 INCH ST. LANDRY LA PUBLIC
TEACHERS AT MORROW ELEMENTARY SCHOOL OBSERVED HAIL
BETWEEN MARBLE AND QUARTER SIZE AT SCHOOL.
&&
LSPARKSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5448765.